Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 90, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2002, 1:40 PM EDT for Marion County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2002, 1:40 PM EDT (17:40 UTC)
- Expired
- Jul 19, 2002, 2:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2550 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WUUS52 KJAX 191740 SVRJAX FLC083-191830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 138 PM EDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 230 PM EDT * AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN MARION COUNTY...OR ABOUT 9 MILES NORTHWEST OF PAISLEY...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 230 PM EDT... RURAL LOCATIONS IN THE OCALA NATIONAL FOREST ALONG COUNTY ROAD 42. INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 2910 8158 2912 8178 2878 8185 2877 8157 HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:30 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 19, 9:30 AM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT FRI JUL 19 2002 ZFP...ERLY AM CONVECTION ACRS NE FL IS WEAKENING ATTM AND SHOULD DSPT BY 10 AM...ONLY TO REFORM THIS AFTN. UPR LVL HI STILL SPINNING OFF TO THE W OVER THE LWR MS VLY. MID LVL HI OVER TLH CWA WITH DEOFORMATION AXIS ACRS CNTRL FL. S/W EMBEDDED IN DEF AXIS IS EXPECTED TO DRIFT NWD THRU THE NXT 24 HRS. THIS SHOULD ALLOW FOR SCTD CONVECTION OVER NE FL THIS AFTN AND PSBLY THIS EVE ACRS INLD SE GA DEPNDING UPON SBRZ PENETRATION INLD. SLGT CHC POPS ACRS SE GA AND CHC POPS ACRS NE FL SHOULD SUFFICE TODAY. 12Z RAOBS HV PWS AT 2 AT JAX AND IN THE 1.75 VCNTY SURROUNDING THE REGION SO MOISTURE IS AVBL AND MOST RAOBS SHOWED SOME COOLING IN THE MID LVLS BTWN 700-400MB SO ATMOS IS A LTL BIT MORE UNSTABLE AS INDICATED BY SUNRISE CONVECTION. HEAT INDICES WL CLIMB ONCE AGAIN INTO THE 105-109 RANGE WITH MAX TEMPS GENLY IN THE MID 90S ACRS NE FL/CSTL SE GA AND UPR 90S TO 100 ACRS INLD SE GA. CWF...NOT A VERY STRONG NOCTURNAL SURGE OVERNIGHT...WITH WINDS AT BUOY 41012 HOLDING AT SW 10 KTS WITH 2 FT SEAS...A LTL CLOSER TO 15 KTS AT THE GA CSTL BUOYS. EXPECT LGT SW FLOW THIS AFTN...EXCEPT WEAK SBRZ ALONG THE COAST. WINDS KICKING UP TO SW 15 KTS IN NOCTURNAL SURGE TONIGHT. .JAX... .GA...NONE. .FL...NONE. HESS/BOONE
In the hours before
Special weather statement, Jul 19, 11:41 AM EDT, 1 hour 59 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1141 AM EDT FRI JUL 19 2002 ...HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON... HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. MAXIMUM TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S CREATING HEAT INDICES BETWEEN 105 AND 109 DEGREES DURING THE PEAK HEATING HOURS OF THE AFTERNOON. PLAN OUTDOOR ACTIVITIES FOR THE EARLY MORNING OR EVENING HOURS. PERSONS WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST AND REPLENISH FLUIDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AND PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THUNDERSTORM ACTIVITY IS EXPECTED TO BE CONCENTRATED ACROSS NORTHEAST FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 39 min |
| Jul 19, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 47 min |
| Jul 19, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.